# SDR 2006FA0000565

- Difficulty date: October 5, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Aircraft: N344HP
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449244
- Engine: Cont TSIO360*
- Propeller: Mcauly 3AF32C*
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 100738005
- Condition: Cracked
- Location: Spinner
- Part time: 165 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS AC WAS NEW IN 3/3/2002.  LT AND RT SPINNER BULKHEADS HAVE HAD TO BE REPLACED TWICE.  FIRST SET OF SPINNER BULKHEADS WERE REPLACED 12/28/2004, WITH 563.3 HOURS ON THEM.  PROPS WERE BALANCED TO PREVENT FURTHER PROBLEMS.  SECOND SET OF SPINNER BULKHEADS WERE REPLACED 8/26/05 WITH 165.9 HOURS ON THEM.  FINDING CRACKS CAN BE DIFFICULT BECAUSE BULKHEAD IS SANDWICHED BETWEEN 2 SHIMS.  FIRST SUSPECTED THAT THERE WAS ONLY 1 CRACK ON EACH BULKHEAD BUT AFTER REMOVING BULKHEAD AND THE SHIMS, NOTICED THAT EVERY HOLE HAD A CRACK COMING FROM IT.  PROBABLE CAUSE COULD BE IMPROPER INSTALLATION OF PROPELLER MOUNTING BOLTS OR DEFECTIVE MATERIAL.  RECOMMEND TAKING CLOSE LOOK EACH 100 HR, IF POSSIBLE LOOKING UNDER SHIMS.  (K)
